Son on Adderall
My son was diagnosed with ADHD when he was in kindergarten. That year we started him on Concerta. We immediately noticed a difference on day one. Slowly we adjusted his medication level to higher and higher dosages. During his 1st grade year we switched him to Adderall. Every time we put him on a new medication we have to start him back down at 0, so of course I always notice a difference from him being on nothing. He is now in 2nd grade and been on Adderall for most of the year. We have really noticed some behavioral problems with him at home this year. We have had a lot of changes going on in our home, so in the beginning we attributed the behaviors to that. We had not heard anything from his teacher. Then when he started spring break I finally got an email from her saying that she has been having problems all year. My friend has subbed in his class (she and her kids have ADHD) and told me some of the challenges she had with him when she was in class with him. I got him in to see a counselor to deal with the home life issues but I got a call again this week from his small group teacher. She said that he does great in their small group but when he is back in class he is distracted and disruptive. My frustration with the school for letting it go this long before letting me know is a whole other issue. Both the small group teacher and my friend have mentioned to me now that he is exhibiting some OCD tenancies. I have noticed some of these thing too, however I didn’t know how much of it was a 8 year old boy thing, or an actual problem. My friend also noticed that he used to be a very happy boy but now she rarely sees him smile, is withdrawn from other students, and is just not happy. She said that her boys both took Adderall for a short time and she noticed how angry they became on the medication. I now think that some of these changes are from the medication. It so had to tell which things because this is not any consistency with his behavior. I have brought this up with his Dr. who wanted me to wait from April to June to change his medication. His suggested medication is Vyvanse. His treatment plan is to start him on the Vyvanse on the weekends and then continue with the Adderall during the week while he is in class until we get a weekend dosage that appears to work. Has anyone else changed medications in this way? My concern is that he will be out of school on the 25th of June. During the summer I am not as concerned about his dosage levels because he is outside playing and being active. I am concerned how to be able to really tell if it is working once he is out of school. What are some of the behavior side effects that you have noticed with the use of Vyvance? If I had known to watch for these thing with the Adderall we could have helped him much sooner. Which is why I have just joined these boards! I can’t do this alone! Thank you for letting me go on and on…
Top 5 of the Month
ADDitude's most popular articles
Important! User-Generated Content
The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.